Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ccmrose

Can't decide to go back on Accutane or not

Hey all. It's been almost 3 years since I took Accutane. I had great results with the first round, cleared up everything but the scars and my side effects during weren't too bad. However, I still suffer some mild hair loss/thinning, but not enough for it to be a huge cause for concern, I'm not bald. :P And my skin is also still very sensitive, the smallest scratch and it's red for 2 hours.

However, over the past year or so my acne has started to slowly but surely return. My forehead is covered in bumps and I'll get a few ugly whiteheads and my blackheads never truly went away. My body acne is also returning. I was able to deal with all this until my nodular acne started returning within the past month or so...that I cannot deal with again, and Accutane is the only thing that's eve helped that.

I'm really resistant to going back on Accutane, mostly because I'm afraid of the lingering side effects I already have getting worse, and it's just generally a hassle with all the checkups and such. Does anyone have any advice or thoughts on whether I should try Accutane again? Is there a better chance of it going away completely now that I'm older? (I'm 19 now, almost 20, and was about 17 when I took it the first time.) Thanks so much in advance! :D

Share this post


Link to post
Share on other sites
No one? :confused:

I have never been one accutane and i have mild to moderate but very persistent acne.. I am using this medication called acnescript and its working pretty good so far.. i still get spots but no cysts or anything.. you might wanna try it out. . hope this helps!

Share this post


Link to post
Share on other sites

I would be really careful. Ask your derm and docs first. It really depends how bad your acne is and how much your hair is thinning. If it's a noticeable amount, I would be hesitant to go back on accutane. If you know for sure that taking accutane again will cause you to lose some more hair, I dunno. Try to find some way to prevent hair loss if possible.

Are you losing hair like everyday? Like is the hair loss greater than your rate of growth? Or is it like just a few hairs? You gotta describe your hair loss a bit more...

Edited by wakka

Share this post


Link to post
Share on other sites
I would be really careful. Ask your derm and docs first. It really depends how bad your acne is and how much your hair is thinning. If it's a noticeable amount, I would be hesitant to go back on accutane. If you know for sure that taking accutane again will cause you to lose some more hair, I dunno. Try to find some way to prevent hair loss if possible.

Are you losing hair like everyday? Like is the hair loss greater than your rate of growth? Or is it like just a few hairs? You gotta describe your hair loss a bit more...

I dunno, it's really strange actually. My hair has always been thin genetically, but only after I stopped Accutane I noticed I was losing a bunch of hair everyday. At first, it felt like I was pulling out handfuls every time I'd shower or brush my hair, and then there were always hairs all over my shirt at the end of the day. It slowly got better, but even now I pull out probably 10 hairs or so every shower/brush. I don't think it's greater than the rate of growth though, because I don't have bald spots and it still looks reasonably thick if I wear it curly, which I do most days.

Another concern I forgot to mention is that I'm afraid it'll make my IBS worse. I've had IBS since I was 13, so I know it wasn't caused by the Accutane in the first place, but I'm afraid it may worsen it after all those possible links to IBD it has. And I JUST started feeling better IBS-wise too, I started a new medication that's working and don't know if I'm willing to risk that getting worse. :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×